Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 53, NWS Wilmington, OH

May 21, 2014Champaign County, Logan County, Shelby County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 21, 2014, 3:17 PM EDT for Champaign County, Logan County, Shelby County, Ohio. It was in force for 43 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2014, 3:17 PM EDT (19:17 UTC)
Expired
May 21, 2014, 4:00 PM EDT
In force
43 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Champaign County, OH, Logan County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 103 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 3:23 PM EDTHAIL 1.54 N Sidney, OHHAIL REPORTED ON SIDNEY-WAPAKONETA ROAD. TIME ESTIMATED FROM RADAR.
May 21, 3:27 PM EDTHAIL 0.884 Nne Sidney, OHHAIL REPORTED NEAR SIDNEY-FREYBURG ROAD. TIME ESTIMATED FROM RADAR.
May 21, 3:31 PM EDTHAIL 1.5Port Jefferson, OHTIME ESTIMATED FROM RADAR.
May 21, 3:35 PM EDTHAIL 1Quincy, OHTIME ESTIMATED FROM RADAR.
May 21, 3:36 PM EDTHAIL 1.5De Graff, OHTIME ESTIMATED FROM RADAR.
May 21, 3:49 PM EDTHAIL 1.75Rosewood, OHTIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 1:52 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WUUS51 KILN 211917
SVRILN
OHC021-091-149-212000-
/O.NEW.KILN.SV.W.0053.140521T1917Z-140521T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
317 PM EDT WED MAY 21 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SHELBY COUNTY IN WEST CENTRAL OHIO...
  WESTERN LOGAN COUNTY IN WEST CENTRAL OHIO...
  NORTHWESTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 400 PM EDT.

* AT 316 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
  SWANDERS...MOVING EAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...
  QUARTER SIZE HAIL...

* LOCATIONS IMPACTED INCLUDE...
  SIDNEY...

IN ADDITION...ANNA...SWANDERS...PORT JEFFERSON...PLATTSVILLE...
BALLOU...MAPLEWOOD...PEMBERTON AND CARYSVILLE ARE NEAR THE PATH OF
THIS SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 86 AND 100...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4043 8389 4018 8392 4021 8424 4039 8428
TIME...MOT...LOC 1917Z 275DEG 21KT 4034 8421

HAIL...1.00IN
WIND...60MPH

$$

SNYDER
2 follow-up statements
547 
WWUS51 KILN 211937
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
337 PM EDT WED MAY 21 2014

OHC021-091-149-212000-
/O.CON.KILN.SV.W.0053.000000T0000Z-140521T2000Z/
CHAMPAIGN OH-LOGAN OH-SHELBY OH-
337 PM EDT WED MAY 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN SHELBY...WESTERN LOGAN AND NORTHWESTERN CHAMPAIGN
COUNTIES...

AT 335 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR PORT JEFFERSON...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN
CHAMPAIGN...SOUTHEASTERN SHELBY AND WESTERN LOGAN COUNTIES...
INCLUDING MAPLEWOOD...PEMBERTON...CARYSVILLE...QUINCY...BLOOM
CENTER...ROSEWOOD...KISER LAKE STATE PARK...LOGANSVILLE AND DE GRAFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4021 8409 4039 8410 4043 8389 4018 8392
TIME...MOT...LOC 1937Z 275DEG 21KT 4033 8404

HAIL...1.00IN
WIND...60MPH

$$

SNYDER
349 
WWUS51 KILN 211949
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
349 PM EDT WED MAY 21 2014

OHC149-211959-
/O.CAN.KILN.SV.W.0053.000000T0000Z-140521T2000Z/
SHELBY OH-
349 PM EDT WED MAY 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY COUNTY HAS
BEEN CANCELLED...

THE STORM HAS MOVED OUT OF THE COUNTY.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 4020 8402 4038 8398 4043 8389 4018 8392
TIME...MOT...LOC 1949Z 275DEG 21KT 4032 8393

$$

OHC021-091-212000-
/O.CON.KILN.SV.W.0053.000000T0000Z-140521T2000Z/
CHAMPAIGN OH-LOGAN OH-
349 PM EDT WED MAY 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WESTERN LOGAN AND NORTHWESTERN CHAMPAIGN COUNTIES...

AT 348 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR DE GRAFF...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN CHAMPAIGN
AND WESTERN LOGAN COUNTIES...INCLUDING DE GRAFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4020 8402 4038 8398 4043 8389 4018 8392
TIME...MOT...LOC 1949Z 275DEG 21KT 4032 8393

HAIL...1.00IN
WIND...60MPH

$$

SNYDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 1:58 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 21, 1:58 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
158 PM EDT WED MAY 21 2014

.SYNOPSIS...
THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY AHEAD OF A COLD
FRONT. THE COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE
WILL THEN BRING FAIR WEATHER TO OUR AREA FOR THE REMAINDER OF THE
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST FOCUS IN THE NEAR TERM IS THE POTENTIAL FOR SEVERE
WEATHER THIS AFTERNOON INTO THIS EVENING. A 17Z ILN SOUNDING WILL
BE LAUNCHED TO INTERROGATE ATMOSPHERIC CHANGES FROM THIS MORNING
AND ALSO TO AID FOR BETTER ATMOSPHERIC ASSESSMENT FOR LATER THIS
AFTN.

IT LOOKS LIKE THAT PERHAPS THE LATEST HRRR MAY BE LATCHING ON AS
TO WHAT TRANSPIRES LATER THIS AFTERNOON AND EVENING. SCATTERED
CONVECTION ACRS NRN INDIANA INTO NRN/CNTRL OHIO IS WHAT REMAINS
OF NOCTURNAL CONVECTION THAT PUSHED INTO THE REGION WELL AHEAD OF
A COLD FRONT. HRRR AND OTHER MESOSCALE MODELS SUGGEST THAT A
PREFRONTAL CONVERGENCE BOUNDARY...LIKELY AIDED BY CURRENT
CONVECTION...SHOULD ALLOW CONVECTION TO EXPAND IN COVERAGE AND
INTENSITY AS IT SHIFTS SOUTHEAST TOWARD AN INCREASING UNSTABLE
AIRMASS TO THE SOUTH AND SOUTHWEST. DECENT BULK SHEAR WILL EXIST
FOR ORGANIZATION OF STORMS IN EITHER LINE SEGMENTS OR PERHAPS
DISCRETE ROTATORS. MOIST AIR IN THE FORM OF MID/UPPER 60S
DEWPOINTS SHOULD ADVECT INTO THE REGION THIS AFTERNOON. THESE
VALUES COUPLED WITH SFC TEMPS APPROACHING THE LOWER 80S SHOULD
YIELD MLCAPES IN THE 1500-2000 J/KG...WHICH IS MODERATE
INSTABILITY. GIVEN POTENTIAL FOR ROTATORS AND DECENT
INSTABILITY...COUPLED WITH FAVORABLE WET BULB ZERO VALUES IN THE
9-10 FT RANGE...LARGE HAIL IS A CONCERN. ALSO...MID LEVEL DRIER
AIR WILL RESULT IN ENTRAINMENT AND WITH DCAPES PUSHING INTO THE
1500 J/KG...DAMAGING DOWNBURSTS WITH THE HAIL AND/OR PCPN LOADING
WILL ALSO BE A CONCERN. CAN NOT RULE AT AN ISOLATED TORNADO...BUT
IF THIS WERE TO OCCUR...IT WOULD LIKELY BE A RESULT OF CELL
MERGERS AND/OR OUTFLOW BOUNDARIES WITH DEVELOPING CELLS. FORECAST
CALLS FOR LIKELY POPS THIS AFTN WITH THE POPS SHIFTING TOWARD THE
OHIO RIVER BY EVENING. HIGHS WILL RANGE FROM THE UPPER 70S NORTH
TO THE LOWER 80S SOUTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
ONGOING CONVECTION THIS EVENING SAGGING SOUTH OF THE OHIO RIVER
WILL CONTINUE A SLOW PROGRESSION SOUTH AHEAD OF THE COLD FRONT.
MODELS ARE INDICATING A DECREASE IN FORWARD PROPAGATION OF THE
FRONTAL SYSTEM SOUTH OF THE OHIO RIVER TONIGHT. THIS COULD POSE
A FLASH FLOOD THREAT IF STORMS BEGIN TO TRAIN ACROSS THE SAME
LOCATIONS LATE THIS EVENING. WILL HOLD OFF ON ANY MENTION OF THIS
IN THE HWO...AS THERE IS A LARGE AMOUNT OF UNCERTAINTY AS TO THIS
SCENARIO TAKING PLACE DUE TO UNCERTAINTIES IN THE EVENTUAL
LOCATION OF THE FRONTAL BOUNDARY AT THIS TIME FRAME.

THE ILN CWA IS EXPECTED TO BE MAINLY RAIN FREE BY DAYBREAK
THURSDAY WITH THE FRONT SHIFTING SOUTH OF OUR AREA. NORTHWESTERLY
FLOW WILL BRING DRIER AIR INTO THE REGION WITH SEASONABLE
TEMPERATURES AND FAIR WEATHER ON THURSDAY.

HIGH PRESSURE WILL SLOWLY BUILD SOUTHEASTWARD INTO OUR AREA FROM
THE MID WEST THROUGH FRIDAY AND FRIDAY NIGHT. SURFACE WINDS WILL
REMAIN NORTHWESTERLY THURSDAY NIGHT THROUGH FRIDAY AND WILL BECOME
LIGHT ON FRIDAY NIGHT AS THE HIGH BECOMES CENTERED ACROSS THE
REGION. EXPECT MOSTLY CLEAR SKIES DURING THE THURSDAY NIGHT
THROUGH FRIDAY NIGHT TIME PERIOD WITH NEAR NORMAL TEMPERATURES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL ALLOW FOR DRY CONDITIONS THROUGH THE WEEKEND.
COOL NORTHERLY FLOW WILL KEEP TEMPERATURES IN THE UPPER 60S TO LOW
70S ON FRIDAY. A RIDGE WILL GRADUALLY WORK INTO THE REGION THROUGH
THE WEEKEND WITH TEMPERATURES WARMING EACH DAY. BY MONDAY HIGH
TEMPERATURES ARE EXPECTED TO BE IN THE 80S ACROSS THE ENTIRE FA.

PRECIPITATION LOOKS TO HOLD OFF UNTIL TUESDAY.  THE GFS IS TRYING TO
DEVELOP A FEW THUNDERSTORMS ACROSS NW PORTIONS OF THE FA ON MONDAY
HOWEVER DECIDED TO GO WITH A DRY FORECAST ON MONDAY AT THIS TIME.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY
ON TUESDAY.  ANY THUNDERSTORM ACTIVITY IS EXPECTED TO DISSIPATE
DURING THE EVENING HOURS WITH THE LOSS OF DAYTIME HEATING.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON
NEAR THE NORTHERN TAF SITES IN AN AXIS OF LOW LEVEL CONVERGENCE.
ONCE THIS CONVECTION GETS GOING...IT SHOULD DEVELOP INTO A BROKEN
LINEAR STRUCTURE AS IT MOVES SOUTHEAST THROUGH THE TAF SITES AS IT
FEEDS ON A MOIST AND UNSTABLE AIRMASS. THUNDERSTORMS WILL BE
CAPABLE OF CONTAINING DAMAGING WINDS AND LARGE HAIL WITH BRIEF
MVFR TO IFR VISIBILITIES. ONLY GENERIC MVFR CONDITIONS WITH
THUNDERSTORMS HAVE BEEN PLACED IN THE TAFS ATTM...ALLOWING SHORT
TERM RADAR TRENDS DICTATE THE POTENTIAL FOR DETAILS AND AMENDMENTS.

FOR TONIGHT...MAIN CONVECTION SHOULD BE PUSHING SOUTH OF THE OHIO
RIVER. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST.
IT APPEARS THAT THE FORCING WITH THE FRONT ITSELF WILL BE WEAK AT
BEST AND MOST CONVECTION IS EXPECTED TO WANE ACRS THE REGION THIS
EVENING WITH DECREASING INSTABILITY. SKIES WILL LIKELY GO PARTLY
CLOUDY OVERNIGHT AND WITH RECENT RAINFALL...SOME MVFR TO LOCALLY
IFR MIST MAY DEVELOP. THE FOG POTENTIAL WILL BE PARTICULARLY HIGHER
ACRS THE SRN TAF SITES WHERE FRONTAL PASSAGE WILL NOT OCCUR UNTIL
NEAR OR AFTER SUNRISE.

ON THURSDAY...FRONT PUSHES SOUTH OF THE REGION. CAA BEHIND THE
FRONT ALONG WITH 850 MB MOISTURE WILL EVENTUALLY ALLOW A BROKEN
CUMULUS DECK TO DEVELOP.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN/LATTO
NEAR TERM...HICKMAN
SHORT TERM...LATTO
LONG TERM...NOVAK
AVIATION...HICKMAN
Hazardous weather outlook, May 21, 3:23 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
323 AM EDT WED MAY 21 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-220730-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
323 AM EDT WED MAY 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AHEAD
OF A COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME
SEVERE. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, May 21, 11:32 AM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1132 AM EDT WED MAY 21 2014

OHZ044-045-211600-
LOGAN OH-UNION OH-
1132 AM EDT WED MAY 21 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL UNION AND SOUTHEASTERN
LOGAN COUNTIES THROUGH NOON EDT...

AT 1130 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
PICKRELLTOWN...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MARYSVILLE.

ALSO...EAST LIBERTY...MIDDLEBURG...POTTERSBURG...RAYMOND...BROADWAY
AND MILFORD CENTER ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4034 8329 4014 8341 4017 8350 4023 8350
      4024 8371 4028 8383 4043 8375
Local storm report, May 21, 11:34 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1134 AM EDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 AM     HAIL             BELLEFONTAINE           40.36N 83.76W
05/21/2014  M0.50 INCH       LOGAN              OH   TRAINED SPOTTER

&&

SFH
Special weather statement, May 21, 3:01 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
301 PM EDT WED MAY 21 2014

OHZ043-051-211930-
MIAMI OH-SHELBY OH-
301 PM EDT WED MAY 21 2014

...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT SOUTHERN SHELBY AND
NORTHEASTERN MIAMI COUNTIES THROUGH 330 PM EDT...

AT 300 PM EDT...RADAR INDICATED A THUNDERSTORM NEAR LOCKINGTON...
MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PIQUA AND SIDNEY.

ALSO...NEWBERN...LOCKINGTON...FLETCHER...PLATTSVILLE...PEMBERTON AND
BALLOU ARE NEAR THE PATH OF THIS RAPIDLY DEVELOPING THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4030 8401 4004 8404 4019 8439 4031 8435

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:00 AM EDTSpecial Weather StatementILNAuglaize, Hardin30 min
May 21, 2:31 AM EDTSpecial Weather StatementILNHardin, Logan29 min
May 21, 3:00 AM EDTSpecial Weather StatementILNDelaware, Union30 min
May 21, 3:28 AM EDTSpecial Weather StatementILNDelaware32 min
May 21, 3:58 AM EDTSpecial Weather StatementILNLicking32 min
May 21, 9:03 AM EDTSpecial Weather StatementILNMercer27 min
May 21, 11:32 AM EDTSpecial Weather StatementILNLogan, Union28 min
May 21, 3:01 PM EDTSpecial Weather StatementILNMiami29 min
May 21, 3:32 PM EDTSpecial Weather StatementILNMercer28 min
May 21, 3:39 PM EDTSevere Thunderstorm WarningILNAuglaize, Mercer51 min
May 21, 3:45 PM EDTSevere Thunderstorm WarningILNChampaign, Logan45 min
May 21, 4:05 PM EDTSevere Thunderstorm WarningILNLogan, Union40 min
May 21, 4:12 PM EDTSpecial Weather StatementILNShelby33 min
May 21, 4:13 PM EDTSevere Thunderstorm WarningILNChampaign, Clark47 min
May 21, 4:30 PM EDTAreal Flood AdvisoryILNChampaign, Logan, Shelby3 hr
May 21, 4:33 PM EDTSpecial Weather StatementILNUnion27 min
May 21, 4:35 PM EDTSpecial Weather StatementILNMiami25 min
May 21, 4:46 PM EDTAreal Flood AdvisoryILNAuglaize, Darke, Mercer, Miami, Shelby3 hr
May 21, 4:50 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Miami40 min
May 21, 4:55 PM EDTTornado WarningILNClark20 min
May 21, 4:56 PM EDTAreal Flood AdvisoryILNChampaign, Clark3 hr
May 21, 4:59 PM EDTSevere Thunderstorm WarningILNChampaign, Clark46 min
May 21, 5:17 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery43 min
May 21, 5:23 PM EDTSevere Thunderstorm WarningILNClark, Greene, Miami, Montgomery52 min
May 21, 5:28 PM EDTSpecial Weather StatementILNDarke32 min
May 21, 5:29 PM EDTAreal Flood AdvisoryILNClark, Darke, Greene, Miami, Montgomery3 hr
May 21, 5:32 PM EDTSevere Thunderstorm WarningILNClark, Fayette, Madison43 min
May 21, 5:35 PM EDTSpecial Weather StatementILNUnion25 min
May 21, 5:43 PM EDTSevere Thunderstorm WarningILNDarke32 min
May 21, 5:50 PM EDTAreal Flood AdvisoryILNDarke3 hr
May 21, 6:08 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene37 min
May 21, 6:13 PM EDTAreal Flood AdvisoryILNClinton, Fayette, Greene, Madison, Pickaway, Ross3 hr
May 21, 6:14 PM EDTSpecial Weather StatementILNDarke, Miami31 min
May 21, 6:19 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery41 min
May 21, 6:22 PM EDTFlash Flood WarningILNMiami, Montgomery6 hr
May 21, 6:32 PM EDTSpecial Weather StatementILNRoss28 min
May 21, 6:33 PM EDTFlash Flood WarningILNClark, Greene6 hr
May 21, 6:42 PM EDTSevere Thunderstorm WarningILNGreene33 min
May 21, 6:55 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene35 min
May 21, 6:56 PM EDTFlash Flood WarningILNChampaign, Clark, Miami3 hr
May 21, 7:00 PM EDTSpecial Weather StatementILNMiami30 min
May 21, 7:07 PM EDTAreal Flood AdvisoryILNClinton, Fayette, Highland, Ross3 hr
May 21, 7:17 PM EDTSpecial Weather StatementILNMiami43 min
May 21, 7:19 PM EDTFlash Flood WatchILNAdams, Champaign, Clark, Clinton, Fayette, Greene and 9 more5 hr
May 21, 7:19 PM EDTSpecial Weather StatementILNHighland26 min
May 21, 7:23 PM EDTSpecial Weather StatementILNGreene37 min
May 21, 7:35 PM EDTAreal Flood AdvisoryILNAdams, Highland, Pike, Scioto3 hr
May 21, 7:43 PM EDTSpecial Weather StatementILNHighland32 min
May 21, 7:45 PM EDTSevere Thunderstorm WarningILNGreene30 min
May 21, 7:57 PM EDTSevere Thunderstorm WarningILNAdams, Highland, Pike33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.